Hail, Benton
- When
- April 19, 3:02 PM CST
- Where
- Benton County, 3 mi S of Lowell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.207, -94.130
Severe thunderstorms developed over eastern Oklahoma during the afternoon of the 19th as a dryline moved into the area. These thunderstorms spread into northwestern Arkansas and produced large hail up to three inches in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms developed over eastern Oklahoma during the afternoon of the 19th as a dryline moved into the area. These thunderstorms spread into northwestern Arkansas and produced large hail up to three inches in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 19, 2:08 PM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 308 PM CDT TUE APR 19 2011 .DISCUSSION... THUNDERSTORMS ARE NOW DEVELOPING ALONG THE COLD FRONT WHICH EXTENDS FROM NEAR A KJLN-KMKO-KDUA LINE. THUNDERSTORMS ARE EXPECTED TO INTENSIFY IN THE NEXT HOUR OR SO ALONG THE FRONTAL BOUNDARY AS THE COLD FRONT MOVES INTO THE UNSTABLE AIRMASS IN PLACE ACROSS EXTREME EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THERE IS ENOUGH LOW LEVEL SHEAR TO SUPPORT TORNADIC SUPERCELLS ESPECIALLY ACROSS NORTHWEST ARKANSAS. VERY LARGE HAIL AND DAMAGING WINDS WILL ALSO BE A POSSIBILITY. THE THREAT FOR SEVERE THUNDERSTORMS WILL END ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY MID-EVENING AS THE FRONT EXITS THE AREA. THERE WILL CONTINUE TO BE THE POTENTIAL FOR SHOWERS AND AN ELEVATED THUNDERSTORM OVERNIGHT AS THE FRONT LINGERS ACROSS NORTHEAST TEXAS. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE PERIOD AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE PLAINS. MEANWHILE... THE COLD FRONT THAT IS CURRENTLY MOVING ACROSS THE REGION WILL STALL ACROSS CENTRAL TEXAS ON WEDNESDAY BEFORE MOVING BACK NORTH ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ON THURSDAY. ANOTHER COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA FRIDAY INTO SATURDAY AS A MID-LEVEL SHORTWAVE MOVES ACROSS THE PLAINS. AS THE WEATHER PATTERN REMAINS ACTIVE... ANOTHER MID-LEVEL LOW AND ASSOCIATED COLD FRONT WILL MOVE ACROSS PLAINS ON MONDAY INTO MONDAY NIGHT. CONFIDENCE IN THE TEMPERATURE FORECAST FOR MUCH OF THE PERIOD IS NOT VERY HIGH DUE TO THE POSSIBILITY OF THE MANY FRONTAL PASSAGES AND THE DIFFERENT SCENARIOS PAINTED BY THE VARIOUS MODELS. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 67 51 68 / 10 10 50 50 FSM 55 70 54 67 / 80 20 60 50 MLC 54 67 61 76 / 80 10 40 40 BVO 43 65 48 66 / 10 10 40 60 FYV 48 66 51 66 / 80 10 50 50 BYV 45 63 46 64 / 80 10 50 50 MKO 48 68 52 68 / 40 10 50 50 MIO 42 62 47 66 / 10 10 40 60 F10 49 68 55 73 / 10 10 50 50 HHW 59 67 61 77 / 80 20 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 117 PM CDT TUE APR 19 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 105 PM CDT TUE APR 19 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OF BENTONVILLE MUSKOGEE MCALESTER LINE. ONSET...MID AFTERNOON. SEVERE THUNDERSTORM. RISK...CRITICAL. AREA...SOUTHEAST OF GROVE TO MCALESTER LINE. ONSET...MID AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST ARKANSAS AND NORTHWEST ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...PRIMARILY NORTHWEST OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... AT 1 PM A FRONTAL BOUNDARY WAS FROM NEAR GROVE...SOUTHWEST TO NEAR HENRYETTA. THIS POSITION IS FASTER THAN EARLIER FORECAST. AREAS BEHIND THE FRONT WILL SEE LITTLE IF ANY THUNDERSTORM DEVELOPMENT. AREAS IN ADVANCE OF THE FRONT CAN EXPECT RAPIDLY DEVELOPING THUNDERSTORMS...SOME SEVERE...THIS AFTERNOON. CELLULAR CONVECTION WILL BECOME LINEAR FAIRLY QUICKLY ALONG THE FRONT AS IT SWEEPS SOUTHEAST. THE BULK OF THE ACTIVITY WILL BE OUT OF THE FORECAST AREA BY MID EVENING. HAIL LARGER THAN TWO INCHES WILL BE A PERSISTENT THREAT THIS AFTERNOON INTO EARLY EVENING. AN ISOLATED TORNADO THREAT IS POSSIBLE WITH INITIAL CELLS. DAMAGING WIND...PARTICULARLY NEAR BOWED LINE SEGMENTS...WILL BECOME A THREAT AS CONVECTION BECOMES LINEAR IN NATURE. STRONG SOUTH WINDS AHEAD OF THE FRONT AND NORTHWEST WINDS BEHIND THE FRONT WILL OCCASIONALLY GUST TO 40 MILES AN HOUR. DRY AIR NORTHWEST OF INTERSTATE 44 IN COMBINATION WITH THE STRONG WINDS WILL YIELD A LIMITED FIRE DANGER. RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR MAY CAUSE SOME LOCAL PROBLEMS IN POOR DRAINAGE AREAS. IT WILL TAKE REPEAT THUNDERSTORMS TO CAUSE A MORE WIDESPREAD PROBLEM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN ACTIVE SPRING PATTERN IS IN PLACE. TODAY'S FRONT WILL RETURN NORTH BY THURSDAY. SHOWERS AND STORMS...SOME POTENTIALLY SEVERE...WILL BE MOST LIKELY ALONG AND NORTH OF WHERE THE FRONT LIES...ESPECIALLY DURING THE NIGHT TIME HOURS. AN UPPER WAVE PASSING BY TO THE NORTH ON FRIDAY WILL BRING AN ENHANCED CHANCE FOR STORMS FRIDAY AFTERNOON. FINALLY...TOWARD THE BEGINNING OF NEXT WEEK...A DEEP UPPER TROUGH IS EXPECTED TO MOVE INTO THE PLAINS...AND HAS THE POTENTIAL TO BRING A WIDESPREAD ORGANIZED SEVERE WEATHER EVENT TO THE REGION BY MONDAY. STAY TUNED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TORNADO 6 S BACHE 34.81N 95.65W
04/14/2011 PITTSBURG OK NWS STORM SURVEY
A TORNADO DAMAGED BARNS AND SNAPPED OR UPROOTED A NUMBER
OF TREES. RATING WILL BE EF-1 WITH ESTIMATED MAXIMUM WIND
SPEED ABOUT 105 MPH. THE TORNADO LIFTED ABOUT 2 MILES
SOUTHEAST OF BACHE AT 725 PM.
0908 PM TORNADO 4 W YANUSH 34.71N 95.38W
04/14/2011 LATIMER OK NWS STORM SURVEY
A TORNADO UPROOTED SMALL TREES AND SNAPPED LARGE
BRANCHES. THE TORNADO WAS RATED EF-0 WITH MAXIMUM WINDS
ABOUT 85 MPH. THE TORNADO LIFTED ABOUT 2.5 MILES
NORTH-NORTHEAST OF YANUSH AT 922 PM.
0923 PM TORNADO 3 SSE WISTER 34.93N 94.70W
04/14/2011 LE FLORE OK NWS STORM SURVEY
*** 3 INJ *** A TORNADO ROLLED AND DESTROYED A MOBILE
HOME...DAMAGED SEVERAL PERMANENT HOMES...AND SNAPPED OR
UPROOTED A NUMBER OF TREES. THE RATING WILL BE EF-1 WITH
MAXIMUM WIND SPEEDS OF ABOUT 105 MPH. THE TORNADO LIFTED
ABOUT 3 MILES SOUTH OF POTEAU.
0935 PM TORNADO 2 WSW HOWE 34.94N 94.67W
04/14/2011 LE FLORE OK NWS STORM SURVEY
AN APPARENT ANTICYCLONIC TORNADO DAMAGED A BARN AND
SNAPPED OR UPROOTED A NUMBER OF TREES. THE RATING WILL BE
EF-1 WITH ESTIMATED MAXIMUM WINDS OF ABOUT 100 MPH. THE
TORNADO LIFTED ABOUT 2 MILES NORTHWEST OF HOWE AT 937 PM.
1035 PM TORNADO 2 W DYER 35.49N 94.17W
04/14/2011 CRAWFORD AR NWS STORM SURVEY
A TORNADO SNAPPED OR UPROOTED A NUMBER OF TREES AND
DAMAGED THE ROOFS OF TWO HOMES. THE RATING WILL BE EF-1
WITH MAXIMUM WINDS OF 100 MPH. THE TORNADO LIFTED ABOUT
1.5 MILES NORTH OF DYER AT 1044 PM.
1108 PM TORNADO 2 SSE CHARLESTON 35.27N 94.02W
04/14/2011 FRANKLIN AR NWS STORM SURVEY
*** 2 INJ *** A TORNADO ROLLED A TRAILER...SNAPPED OR
UPROOTED A NUMBER OF TREES...AND DAMAGED THE ROOFS OF
SEVERAL PERMANENT HOMES. THE RATING WILL BE EF-1 WITH
MAXIMUM WINDS OF 105 MPH. THE TORNADO LIFTED 1 MILE
SOUTHEAST OF BRANCH AT 1116 PM. ORIGINALLY LISTED AS TSTM
WIND DMG.
&&
EJCThe Western Arkansas radar (KSRX), 104 km away, was scanning. The volume nearest the first event began at 21:03 UTC.
15 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293759, 293760, 293761, 293762, 293763, 293764, 293765, 293766, 293767, 293768, 293769, 293770, 293772, 293773, 293775.